Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 47, NWS Little Rock, AR

November 29, 2001Lincoln County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Nov 29, 2001, 12:24 AM CST for Lincoln County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 29, 2001, 12:24 AM CST (06:24 UTC)
Expired
Nov 29, 2001, 3:25 AM CST
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, AR

The radar

The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 498 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
374 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
498 m²/s²
0-3 km storm-relative helicity
532 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 290626
FFWLIT
ARC079-290925-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1224 AM CST THU NOV 29 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LINCOLN COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 325 AM CST

* AT 1220 AM...DOPPLER WEATHER RADAR SHOWED THAT RAIN CONTINUED TO   
  FALL IN LINCOLN COUNTY. DURING WEDNEDAY EVENING...PARTS OF THE     
  COUNTY RECEIVED 2 TO 3 INCHES OF RAIN...WITH THE GROUND NEARLY     
  SATURATED. WITH ADDITIONAL RAINFALL...FLASH FLOODING IS LIKELY TO  
  OCCUR. 

&&

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH 
MAY BE TOO GREAT FOR SAFE PASSAGE. BE ESPECIALLY CAREFUL AT 
NIGHT...WITH DARKNESS MAKING HIGH WATER PROBLEMS DIFFICULT TO 
RECOGNIZE. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3404 9153 3381 9158 3380 9195 3413 9168

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 10:25 PM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Nov 28, 10:25 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1025 PM CST WED NOV 28 2001

AREAS OF LIGHT FREEZING RAIN CONTINUE OVER EXTREME NORTH CENTRAL
ARKANSAS TONIGHT. DECIDED TO REISSUE FREEZING RAIN ADVISORY FOR 5
COUNTIES IN THE NORTH CENTRAL PART OF THE STATE THAT HAD SAME TYPE
OF ADVISORY DURING THE DAY ON WEDNESDAY. CONTINUED FLASH FLOOD WATCH
FOR PARTS OF SOUTHEASTERN ARKANSAS OVERNIGHT. SERIOUS FLASH FLOODING
OCCURRING IN DESHA AND DREW COUNTIES DURING THE EVENING.  (22)

.LZK...FREEZING RAIN ADVISORY TONIGHT NORTH CENTRAL ARKANSAS...
       ZONES 3>5-12-13
       FLASH FLOOD WATCH IN SOUTHEAST ARKANSAS TONIGHT...
       ZONES 57-63>65-67>69.

In the hours before

Local storm report, Nov 28, 8:10 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
810 PM CST WED NOV 28 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0735 PM    1 W TICHNOR               AR   FLOOD
11/28/01   ARKANSAS                       WATER OVER STATE
                                          HIGHWAY 44. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0740 PM    DUMAS                     AR   FLOOD
11/28/01   DESHA                          WATER IN SEVERAL HOUSES
                                          AROUND TOWN. SOME
                                          SANDBAGGING OPERATIONS
                                          GOING ON. WATER OVER
                                          MANY STREETS IN TOWN.
                                          MANY STREETS
                                          BARRICADED. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0747 PM    MONTICELLO                AR   FLOOD
11/28/01   DREW                           FLOODING ON STATE
                                          HIGHWAY 278 EAST, STATE
                                          HIGHWAY 138, AND STATE
                                          HIGHWAY 35 SOUTH, ALL
                                          NEAR MONTICELLO. STREET
                                          FLOODING REPORTED IN
                                          MONTICELLO. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

22
Special weather statement, Nov 28, 9:05 PM CST, 3 hours 19 minutes before
ARZ034-043>047-053>057-062>069-291000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
905 PM CST WED NOV 28 2001

...SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS
SOUTHEAST ARKANSAS...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
SOUTHEAST HALF OF ARKANSAS OVERNIGHT.

A STRONG LOW PRESSURE SYSTEM WAS CENTERED JUST OFF THE COAST OF
TEXAS AND WAS MOVING TOWARDS THE SOUTHEAST PART OF THE NATION. LOW
LEVELS WINDS WERE PULLING IN COPIOUS AMOUNTS OF GULF MOISTURE AND
WITH THE COLD AIR IN PLACE...LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN SEVERE WEATHER THREAT.

PERSONS ACROSS SOUTHEAST ARKANSAS SHOULD REVIEW SEVERE WEATHER SAFETY
RULES AND PLANS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGERS COULD BE ACTIVATED OVERNIGHT IN RESPONSE TO THIS
POSSIBLE SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION
REGARDING THE SEVERE WEATHER THREAT.

38

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 6:10 PM CSTFlash Flood WarningLZKArkansas, Desha, Drew3 hr
Nov 29, 7:50 AM CSTFlash Flood WarningLZKArkansas, Bradley, Calhoun, Desha, Drew, Lincoln3 hr

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.